'Significant adverse effect unlikely if doses mixed': Centre after COVID-19 vaccine mix-up in UP
New Delhi | Jagran News Desk: While reiterating that both doses administered to an individual should be of the same vaccine as per the existing protocol, the Centre on Friday also said that any significant adverse effect was unlikely if the second dose of a different COVID-19 vaccine was administered, adding that reaching a firm opinion on this will need more scrutiny and understanding.
NITI Aayog member (Health) V K Paul said the incident needed to be investigated. "Any significant adverse effect is unlikely if the second dose of a different COVID-19 vaccine is given. In fact, there is a narrative that is going on that taking doses of two different vaccines can lead to stronger immunity... but for a firm opinion, more scrutiny and understanding will be required,” he said at a presser.
Commenting on the UP incident, he said, "Even if it has happened, it should not be a cause of concern for the individual, but I urge all health workers to give second dose of the same vaccine.”
The incident was reported from the primary health centre in Barhni where people from Audahi Kala and another village received Covaxin shots on May 14.
Meanwhile, district CMO Sandeep Chaudhary said that there was no such guideline from the government on administering cocktail of vaccines, and called the incident a case of negligence.
"There are no such guidelines from the government of India on any kind of ‘cocktail’ of vaccines and hence this is a matter of negligence. The person who is getting the first dose of a particular vaccine should get the second dose of the same vaccine as well. An enquiry was ordered in this case and our senior officers went to the spot and conducted enquiry," he said.
Chaudhary also said that explanation has been asked for from the people named in the enquiry report and action will be taken against those found guilty in the matter.
(With inputs from agencies)
Posted By: Abhinav Gupta